Jump to content
CrazyBoards.org

Clonazepam withdrawal - Scared


Recommended Posts

Ok, I've been doing great lately, but realized I had only 3 pills to last me 4 days. I thought it would be fine, but I just had a near panic-attack when I received an email from someone I'm going to be meeting up with next weekend. I have a metallic taste in my mouth and generally feeling very nervous. Up until now I've been anxiety free for ages. I was taking 2mg, but for the past two nights I took 1.5mg, and will have another two nights on 1.5mg before I get back to 2mg. Am I safe?

Thanks.

Link to comment
Share on other sites

Hi Slicey,

I am certainly no doctor, but as someone who takes Klonopin (and has taken it in variable doses), I believe you will be safe. Going down by 0.5 mg is not a majorly drastic difference. I think what you are doing is smart-- taking 1.5 for several days rather than going without one day. Can I ask why you are running out "early"? Is it because you took more than prescribed at other times or because of poor timing with the pdoc appointment? Either way, that's something to address in your appt so this doesn't happen in the future. If your appt is presumably sometime in the middle of the week, is it possible for you to call the pdoc Monday morning for a refill? Explain what happened, and hopefully they can call it in for you, or suggest something else to take PRN in the meantime. I've had situations where I've been scheduled to run out of meds a couple days before my appt, and I just call the Dr, and it's generally no problem.

As far as stuff to calm you down, I wouldn't recommend taking anything OTC/herbal without talking to the doc first. I'm going to suggest the "old standbys" of deep breathing, meditation, etc. Basically, any therapy or life skills you've learned to promote relaxation and reduce stress would work here-- exercise, yoga, art, warm baths, whatever. (If you are familiar with DBT, go for the distress tolerance skills.) Keep your stress level to a minimum over the next couple days, as much as possible, and be gentle with yourself. Also, one thing I sometimes do when I'm tapering a med is to pre-split them and put them in one of those pill boxes that have each day of the week on them. If you aren't actively splitting the pills before you take them, you are less likely to be thinking about how it's a lower dose, which may cause less distress.

I hope this was helpful. Good luck, and less me know how it goes!

<3,

Sam

Link to comment
Share on other sites

Thanks for the response. I ran out because I lost a pill somehow :-| I could have also taken double one night by accident - I don't always pack my pill box << Idiot.

Anyway, I use the public clinic in another town, we bother them enough with our mental hiccups (3 of us in the family)...I really don't want to bother them AGAIN, since they are really busy. There's also the trouble of getting there.

Anyway, feeling much better than earlier. I had a lot of coffee this morn, which probably didn't help. Going to keep the caffeine consumption down for the next few days...

Thanks again

Link to comment
Share on other sites

This might sound ridiculous, but it works for me. If I'm having a panic attack and don't necessarily have to be active at the time, I'll turn on the T.V. or some music and close my eyes and try REALLY hard not to listen to the noise in my head or my heartbeat, but the background noise. Usually this helps relax me a lot. Any noise will do it for me. I have a screaming toddler chasing her screaming dad around the house sometimes and would totally rather close my eyes and listen to that, sometimes I've even become relaxed enough to fall asleep to any one of those noises.

I know this isn't possible at school or work though, at home it works very well for me.

I hope you feel better soon, AND NO MORE COFFEE!! I often make the mistake of loading up on caffiene and later thinking I'm going to die because of it. Good luck, I'm sorry you're dealing with this.

Link to comment
Share on other sites

Well, got my refill, and I'm feeling heavenly. This sh!t scares me, I'm feeling so good I can't stop smiling. I never smile. My regular pdoc wasn't there, so I saw someone else. I should be tapered off the klonopin if my therapy turns out well, time will tell.

Link to comment
Share on other sites

This might sound ridiculous, but it works for me. If I'm having a panic attack and don't necessarily have to be active at the time, I'll turn on the T.V. or some music and close my eyes and try REALLY hard not to listen to the noise in my head or my heartbeat, but the background noise. Usually this helps relax me a lot. Any noise will do it for me. I have a screaming toddler chasing her screaming dad around the house sometimes and would totally rather close my eyes and listen to that, sometimes I've even become relaxed enough to fall asleep to any one of those noises.

This works for me too. I always go to sleep with the tv on, so I don't hear the extraneous anxiety-producing crap in my head. It also works when I am awake. I focus on the tv dialogue.

fwiw, I ran out of clonazepam for one night recently, and totally had withdrawal symptoms the next day. BUT I take 1.5 at bedtime and took zero at bedtime. Your .5 drop really shouldn't be very noticeable if at all.

Link to comment
Share on other sites

fwiw, I ran out of clonazepam for one night recently, and totally had withdrawal symptoms the next day. BUT I take 1.5 at bedtime and took zero at bedtime. Your .5 drop really shouldn't be very noticeable if at all.

That's what I thought, but even on the way to the clinic I had a black ball of anxiety in my stomach. I don't know, maybe it was psychological; placebo effect, but then, I wonder why I had an underlying metallic taste in my my mouth, I wasn't sure why I had it until I googled and read that some people get it from klonopin withdrawal :-/

Link to comment
Share on other sites

fwiw, I ran out of clonazepam for one night recently, and totally had withdrawal symptoms the next day. BUT I take 1.5 at bedtime and took zero at bedtime. Your .5 drop really shouldn't be very noticeable if at all.

That's what I thought, but even on the way to the clinic I had a black ball of anxiety in my stomach. I don't know, maybe it was psychological; placebo effect, but then, I wonder why I had an underlying metallic taste in my my mouth, I wasn't sure why I had it until I googled and read that some people get it from klonopin withdrawal :-/

I was on 4mg of Klonopin, I tapered down to 2.25mg of Klonopin, I too had a Metallic Taste, I went back up to 3mg, it's gone.

The Metallic Taste, I don't know what it is, but I had it as well. I have ringing in my ears too (Tinnitus), but it was worse.

B.

And if you taper off the Klonopin, please go slow, very slow.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...